Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 329, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 7:59 PM CDT for Stearns County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 7:59 PM CDT (00:59 UTC)
- Expired
- Sep 3, 2005, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040101 SVRMPX MNC145-040145- /O.NEW.KMPX.SV.W.0329.050904T0059Z-050904T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 759 PM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEARNS COUNTY IN CENTRAL MINNESOTA * UNTIL 845 PM CDT * AT 751 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR PAYNESVILLE...OR ABOUT 20 MILES NORTHWEST OF LITCHFIELD...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PAYNESVILLE... ROSCOE... RICE LAKE... LAT...LON 4547 9476 4533 9476 4534 9448 4540 9451 $$ RAH
1 follow-up statement
000 WWUS53 KMPX 040144 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 843 PM CDT SAT SEP 3 2005 MNC145-040153- /O.EXP.KMPX.SV.W.0329.000000T0000Z-050904T0145Z/ STEARNS MN- 843 PM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR STEARNS COUNTY WILL EXPIRE AT 845 PM CDT... THE SEVERE STORMS HAVE MOVED SOUTH OF STEARNS COUNTY. THUS THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 845 PM. LAT...LON 4547 9476 4533 9476 4534 9448 4540 9451 $$ BAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT SEP 3 2005 .DISCUSSION...TONIGHT THROUGH TUESDAY SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS UPPER TROF. ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW. UPPER TROF SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/BAP
Hazardous weather outlook, Sep 3, 8:36 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT SAT SEP 3 2005 MNZ041>045-047>070-073>078-082>085-091>093-041036- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY- STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA TODAY AND TONIGHT AS A WARM FRONT DEVELOPS ACROSS SOUTHWEST MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. WIZ014>016-023>028-041036- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN TONIGHT AS A WARM FRONT APPROACHES FROM MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAH
In the hours before
Local storm report, Sep 3, 5:04 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 1 SE JORDAN 44.66N 93.62W
09/03/2005 SCOTT MN LAW ENFORCEMENT
&&
JVMLocal storm report, Sep 3, 5:56 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 W FARIBAULT 44.30N 93.34W
09/03/2005 RICE MN NWS EMPLOYEE
BOATS FLIPPED AND LOST.
&&
JVMLocal storm report, Sep 3, 6:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD PAYNESVILLE 45.38N 94.72W
09/03/2005 STEARNS MN AMATEUR RADIO
MN HIGHWAY 22 BETWEEN HIGHWAY 34 AND 43 6 INCHES WATER ON
ROAD
0535 PM TSTM WND DMG FARIBAULT 44.30N 93.27W
09/03/2005 RICE MN AMATEUR RADIO
DAMAGE TO ACGT HANGERS AND TREES GREATER THAN 1 FT DOWN
0530 PM TSTM WND DMG MORRISTOWN 44.22N 93.44W
09/03/2005 RICE MN AMATEUR RADIO
3 FT DIAMETER TREES DOWN
&&
LRSLocal storm report, Sep 3, 6:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT SAT SEP 03 2005...CORRECTION...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD PAYNESVILLE 45.38N 94.72W
09/03/2005 STEARNS MN AMATEUR RADIO
MN HIGHWAY 22 BETWEEN HIGHWAY 34 AND 43 6 INCHES WATER ON
ROAD
0535 PM TSTM WND DMG FARIBAULT 44.30N 93.27W
09/03/2005 RICE MN AMATEUR RADIO
DAMAGE TO ACFT HANGERS AND TREES GREATER THAN 1 FT DOWN
0530 PM TSTM WND DMG MORRISTOWN 44.22N 93.44W
09/03/2005 RICE MN AMATEUR RADIO
3 FT DIAMETER TREES DOWN
&&
LRSSpecial weather statement, Sep 3, 6:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 625 PM CDT SAT SEP 3 2005 MNZ041-047>048-054>057-064>065-073>074-040030- BROWN-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-REDWOOD- RENVILLE-STEVENS-SWIFT-YELLOW MEDICINE- 625 PM CDT SAT SEP 3 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 764 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 11 COUNTIES IN CENTRAL MINNESOTA KANDIYOHI... RENVILLE... IN SOUTH CENTRAL MINNESOTA BROWN... IN SOUTHWEST MINNESOTA REDWOOD... IN WEST CENTRAL MINNESOTA CHIPPEWA... DOUGLAS... LAC QUI PARLE... POPE... STEVENS... SWIFT... YELLOW MEDICINE... THIS INCLUDES THE CITIES OF...ALEXANDRIA...BENSON...GLENWOOD... GRANITE FALLS...MADISON...MONTEVIDEO...MORRIS...NEW ULM... OLIVIA...REDWOOD FALLS AND WILLMAR. MNZ042-049>053-058>063-066>070-075>078-083>085-040200- ANOKA-BENTON-BLUE EARTH-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN- ISANTI-LE SUEUR-MCLEOD-MEEKER-NICOLLET-RAMSEY-RICE-SCOTT- SHERBURNE-SIBLEY-STEARNS-STEELE-TODD-WASECA-WASHINGTON-WRIGHT- 625 PM CDT SAT SEP 3 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 764 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MINNESOTA BENTON... MCLEOD... MEEKER... SHERBURNE... SIBLEY... STEARNS... TODD... WRIGHT... IN EAST CENTRAL MINNESOTA ANOKA... CARVER... CHISAGO... DAKOTA... HENNEPIN... ISANTI... RAMSEY... SCOTT... WASHINGTON... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... LE SUEUR... NICOLLET... RICE... STEELE... WASECA... IN SOUTHEAST MINNESOTA GOODHUE... THIS INCLUDES THE CITIES OF...BLAINE...CAMBRIDGE...CENTER CITY... CHASKA...ELK RIVER...FARIBAULT...GAYLORD...HASTINGS... HUTCHINSON...LE SUEUR...LITCHFIELD...LONG PRAIRIE...MANKATO... MINNEAPOLIS...MONTICELLO...OWATONNA...RED WING...SAUK RAPIDS... SHAKOPEE...ST. CLOUD...ST. PAUL...ST. PETER... STILLWATER AND WASECA.
Local storm report, Sep 3, 7:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL HOLDINGFORD 45.73N 94.47W
09/03/2005 1.00 INCH STEARNS MN AMATEUR RADIO
0625 PM HAIL HOLDINGFORD 45.73N 94.47W
09/03/2005 1.00 INCH STEARNS MN AMATEUR RADIO
0625 PM FLASH FLOOD HOLDINGFORD 45.73N 94.47W
09/03/2005 STEARNS MN FIRE DEPT/RESCUE
STREET FLOODING
0655 PM FLASH FLOOD FREEPORT 45.66N 94.69W
09/03/2005 STEARNS MN LAW ENFORCEMENT
STREET FLOODING
0725 PM HAIL ROCKVILLE 45.47N 94.34W
09/03/2005 1.75 INCH STEARNS MN AMATEUR RADIO
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Wright | 54 min |
| Sep 3, 8:23 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 67 min |
| Sep 3, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 60 min |
| Sep 3, 8:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 65 min |
| Sep 3, 8:49 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 56 min |
| Sep 3, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 64 min |
| Sep 3, 9:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 66 min |
| Sep 3, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 63 min |
| Sep 3, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 65 min |
| Sep 3, 9:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 64 min |
| Sep 3, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 55 min |
| Sep 3, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 65 min |
| Sep 3, 10:05 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| Sep 3, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 59 min |
| Sep 3, 10:51 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 54 min |
| Sep 3, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 62 min |
| Sep 3, 11:13 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Sep 3, 11:55 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 65 min |
| Sep 4, 12:36 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 54 min |
| Sep 4, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 63 min |
| Sep 4, 1:32 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker | 3 hr |
| Sep 4, 1:53 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 67 min |
| Sep 4, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 63 min |
| Sep 4, 2:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 55 min |
| Sep 4, 2:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 63 min |
| Sep 4, 3:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 4:07 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 53 min |
| Sep 4, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 64 min |
| Sep 4, 4:16 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 3 hr |
| Sep 4, 4:21 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 4, 5:06 AM CDT | Flash Flood Warning | MPX | Carver, Scott | 3 hr |
| Sep 4, 5:10 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 5:16 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 59 min |
| Sep 4, 5:34 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 56 min |
| Sep 4, 5:54 AM CDT | Flash Flood Warning | MPX | Ramsey | 3 hr |
| Sep 4, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 65 min |
| Sep 4, 6:27 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 63 min |
| Sep 4, 6:53 AM CDT | Flash Flood Warning | MPX | Rice, Steele | 4 hr |
| Sep 4, 6:57 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.